Alert archive / Minnesota / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Feb 10, 2023, 10:09 AM CST. It took effect at Feb 10, 2023, 10:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2023, 10:09 AM CST (16:09 UTC)
- In effect from
- Feb 10, 2023, 10:00 PM CST
- Expired
- Feb 11, 2023, 10:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
674 WHUS73 KDLH 101609 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1009 AM CST Fri Feb 10 2023 LSZ140>143-110415- /O.NEW.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 1009 AM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 10 PM this evening to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-110415- /O.NEW.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1009 AM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 10 PM this evening to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-148-110415- /O.NEW.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 1009 AM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CST SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves up to 3 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...From 10 PM this evening to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
6 follow-up statements
174 WHUS73 KDLH 102154 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 354 PM CST Fri Feb 10 2023 LSZ140>143-111000- /O.CON.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 354 PM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt. Waves 4 to 8 feet. Waves occasionally to 10 feet. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 10 PM this evening to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-111000- /O.CON.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 354 PM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 10 PM this evening to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-148-111000- /O.CON.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 354 PM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CST SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves up to 3 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...From 10 PM this evening to 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
727 WHUS73 KDLH 110310 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 910 PM CST Fri Feb 10 2023 LSZ140>143-111515- /O.CON.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 910 PM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-111515- /O.CON.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 910 PM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-148-111515- /O.CON.KDLH.SC.Y.0021.230211T0400Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 910 PM CST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves up to 3 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...Until 10 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
158 WHUS73 KDLH 110922 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 322 AM CST Sat Feb 11 2023 LSZ140>143-112130- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 322 AM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-112130- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 322 AM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 3 to 6 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-148-112130- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 322 AM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves up to 3 ft. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
730 WHUS73 KDLH 111553 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 953 AM CST Sat Feb 11 2023 LSZ140>143-120400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 953 AM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft, a few to 10 feet between Grand Portage and Grand Marais. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-120400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 953 AM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts around 30 kt and waves 4 to 8 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-148-120400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 953 AM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and waves up to 4 ft. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
868 WHUS73 KDLH 112147 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 347 PM CST Sat Feb 11 2023 LSZ140>143-120400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 347 PM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 8 ft. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146-147-150-120400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 347 PM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144-145-148-120400- /O.CON.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 347 PM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and waves up to 3 ft. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Oak Point to Saxon Harbor WI. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
018 WHUS73 KDLH 120338 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 938 PM CST Sat Feb 11 2023 LSZ140>143-120445- /O.EXP.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 938 PM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... $$ LSZ146-147-150-120445- /O.EXP.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 938 PM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... $$ LSZ144-145-148-120445- /O.EXP.KDLH.SC.Y.0021.000000T0000Z-230212T0400Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Oak Point to Saxon Harbor WI- 938 PM CST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 5:54 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 10, 5:54 AM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
554 AM CST Fri Feb 10 2023
.DISCUSSION...(Today through Thursday)
Issued at 359 AM CST Fri Feb 10 2023
Summary...Relatively quiet conditions with a few flurries over
the next several days. Temperatures will be near normal today and
will trend above normal Saturday through Tuesday. A few clippers
will pass the region to the north and may result in flurries along
the International Border. Pattern shift arrives Tuesday night and
Wednesday. A low pressure system will bring a wintry mix of rain
and snow back to the region Tuesday night through Thursday. Cooler
next Friday through next weekend with another chance of snow.
Early this morning a surface ridge axis stretched from northwest
Kansas through the Red River (of the North) Valley to far
northwest Ontario. Wind speeds and gusts have diminished
overnight as the pressure gradient and cold air advection relaxed.
Flurries were found near Grand Marias and interior Cook County
and over portions of Iron County, WI.
Look for cooler temperatures today as the Canadian airmass
settles over the Northland. Winds will back southwesterly as the
ridge axis propagates to the east today. Mostly sunny skies are
expected. Went several degrees warmer than the NBM for high
temperatures today in response to expected insolation and heating
effects on trees across the Northland. May not be warm enough yet,
but I'm not sure how quickly we'll overcome the cold airmass
overhead. Flurries and snow showers will taper off this morning.
The first of a series of clipper systems will move east-
southeastward across the Canadian Prairies into northwest Ontario
tonight and Saturday. Moisture and convergence along the
accompanying cold front will be limited. Introduced a mention of
flurries near the International Border with this forecast. With
the tightening pressure gradient tonight, think the boundary layer
will stay mixed until near sunrise Saturday morning. Thus opted
for the 50th percentile of NBM temperatures overnight. As is
common during the winter, if winds become calm at any location
with clear skies overnight, temperatures will likely crater 10 to
20 degrees colder than currently forecast. Forecasters in northern
Minnesota need a thick skin to handle forecasting low temps in
the winter. The difference between surface winds of 3 kts and 0
kts can result in a forecast either verifying or busting
spectacularly.
Mostly sunny to partly cloudy skies Saturday through Tuesday will
provide ample insolation on the trees across the Northland. Thus
we can expect high temperatures to overachieve model guidance.
Have raised the temps during those periods by several degrees or
more to account for the heating. Another clipper will scoot
eastward across the northern Prairies and far northwest Ontario
Sunday night and Monday and I introduced another mention of
flurries near the International Border. Any accumulating snow
should remain well north of Minnesota.
A significant pattern change arrives on Wednesday. A high-
amplitude short wavelength upper-level trough will propagate into
the central US and Canadian Prairies Wednesday and will become
negatively-tilted over the Upper Midwest Thursday night.
Deterministic and ensemble models all feature lee cyclogenesis
over eastern Colorado on Tuesday with the resultant surface low
lifting northeast to southern Minnesota, northern Iowa, or western
Wisconsin by 12Z Wednesday then onward to northern Quebec by 12Z
Thursday.
A mix of rain and snow is forecast over the Upper Midwest
starting Tuesday. Precipitation will likely begin as rain across
the Northland Tuesday afternoon or Wednesday evening due to warm
temperatures expected ahead of the system. A rain/snow mix is
likely overnight Tuesday into Wednesday and through the day
Wednesday. Precipitation should change to all snow by Wednesday
night with snow lingering into Thursday. At this time snow
accumulation of around 3 to 6 inches are possible over our
Minnesota areas with lower totals expected in northwest Wisconsin,
where more of the precipitation will fall as rain. Those numbers
may increase with time as the forecast models settle toward a
tighter group of solutions. If you or anyone you know has travel
plans next Tuesday or Wednesday, keep up with the latest forecast
through the weekend and early next week.
In the wake of the Wednesday/Thursday system, look for cooler
temperatures, near to slightly below normal, heading into next
weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 554 AM CST Fri Feb 10 2023
A ridge axis overhead this morning will propagate eastward today.
Winds will start out westerly or west-northwesterly and will back
southwesterly and southerly this afternoon and tonight. VFR
conditions are expected. Low-level wind shear is forecast tonight
at all sites.
&&
.MARINE...
Issued at 359 AM CST Fri Feb 10 2023
Northwest winds will continue this morning and will back
southwesterly this afternoon. Wind speeds overnight have generally
been lower than expected along the shoreline, where observations
are available. There may be stronger gusts farther out onto the
water. Any of those stronger gusts will shift northward over the
next several hours and diminish by mid-morning. A clipper system
will move eastward across the Canadian Prairies to northwest
Ontario tonight and Saturday. The passing low pressure system will
tighten the pressure gradient over the lake. In response wind
speeds and gusts are forecast to increase starting tonight.
Another round of Small Craft Advisories may be needed.
With no ship traffic on Lake Superior at this time, we decided to
replace the Gale Warning with a Small Craft Advisory. The
replacement matches up with the observations available. Small
Craft Advisories remain in place for the remaining zone. All
headlines expire at 8 AM CST.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 25 16 38 24 / 0 0 0 0
INL 28 19 40 21 / 0 10 0 0
BRD 29 18 39 21 / 0 0 0 0
HYR 26 14 38 20 / 0 0 0 0
ASX 27 17 40 25 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 8 AM CST this morning for LSZ140>148-
150.
&&
DISCUSSION...Huyck
AVIATION...Huyck
MARINE...HuyckHazardous weather outlook, Feb 10, 5:15 AM CST, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 515 AM CST Fri Feb 10 2023 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111115- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 515 AM CST Fri Feb 10 2023 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snow will be possible in the Tuesday night through Thursday timeframe. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-111115- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 515 AM CST Fri Feb 10 2023 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Winds will continue to diminish this morning and Small Craft Advisories linger through mid-morning. Southwesterly winds will increase to 15 to 20 knots with gusts of 20 to 30 knots late tonight into Saturday. These winds will generate waves of 3 to 6 feet plus along parts of the North and South Shores and will create conditions hazardous to small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty southwesterly winds will persist through Saturday night. These winds and waves will keep conditions hazardous to small craft during this time. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth
Nearby
Small Craft Advisories in Minnesota, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.